Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 190, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 20, 1995, 8:49 PM CDT for Gray County, Kansas. It was in force for 19 min.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1995, 8:49 PM CDT (01:49 UTC)
- Expired
- Jul 20, 1995, 9:08 PM CDT
- In force
- 19 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Gray County, KS
The radar
The Dodge City radar (KDDC), 41 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 210150 RRA SVRDDC KSC069-210215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 849 PM CDT THU JUL 20 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHERN GRAY COUNTY AT 848 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 6 MILES SOUTH OF INGALLS MOVING TOWARD THE SOUTHEAST AT 30 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MILES PER HOUR. THE HIGH WINDS WILL APPROACH THE HAGGARD COMMUNITY AROUND 900 PM. WIND GUSTS OF 62 MILES PER HOUR WERE REPORTED WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:53 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 20, 3:53 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 353 PM CDT THU JUL 20 1995 FCST PROBLEM IS POPS. DDC/S 88D AND SAT IMAGERY SHOW AN AREA OF DECREASAING TRW JUST NORTH OF DDC/S CWA MOVING TO THE EAST. IT APPEARS NOW THAT THIS TRW WILL REMAIN NORTH OF DDC/S CWA. THE SSW SHOWS A ANTI-CYCLONE PRODUCING NORTHERLY FLOW IN THE WESTERN EDGE OF DDC/S CWA BECOMING EASTERLY JUST INSIDE COLORADO. IF THIS SOURCE REGION MOVES EASTWARD OVER NORTHWEST KANSAS ...THEN WE COULD SEE EAST TO SOUTHEAST FLOW PROVIDING SUFFICIENT UPSLOPE WINDS TO PRODUCE SOME TRW OVER WESTERN KANSAS THIS EVENING. THIS WOULD BE SUPPORTED BY THE PROGED VORT MAX MOVING OVER EXTREME SOUTHWEST KANSAS THIS EVENING. HOWEVER...THIS IS IFFY ENUF TO CONTINUE WITH THE 20 PERCENT POPS. BELL /
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:33 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 32 min |
| Jul 21, 6:30 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 21 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.